Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tell me about Testim
Aug 6, 2003

Thanks for a sense of humor that is at least as bright as your medical advice...much needed and appreciated.

Just diagnosed on May 30th, my testosterone number was 182 (had been 544 in a physical a year earlier). It went down to 170 a month later. I hadn't felt THAT fatigued, but as a gay male Jewish hypochondriac, I fo course feel fatigued now.

My new Dr. gave me a scrip for Testim, an apparently brand new (no searches on the body came up with anything) alternative to testosterone shots or androgel (the latter, inexplicably, is not on my insurance formulary). I also got a testosterone shot--surprisingly UNpainful--in his office. I would actually prefer the shots, but with a co-pay every week, it would be too /too much hassle.

So tell me what you know about Testim. I'm supposed to do two tubes/day. Will I have headaches? Acne? Get 18" biceps and a six pack? Seriously, will I lose fat and gain muscle keeping my current (decent) gym regimen?

Many thanks.

Response from Dr. Frascino

Hello Gay Male Jewish Hypochondriac,

Testim is a gel formulation of testosterone similar to AndroGel. Try a "Google" search if you want to find very detailed information on the product.

Will you have headaches and get acne as a side effect from your testosterone replacement therapy? Probably not. You have documented (and confirmed) hypogonadism. Your Testim is merely replacing what your system should be making on its own. Will you get 18" biceps and a six-pack? Of course you will. That is if you go to the gym twice a day for the next several years. Seriously, yes, testosterone will help you burn fat and gain muscle with a "decent" gym regimen.

You can recheck your testosterone level (and size of your biceps) in a few weeks on therapy to see if the dose of testosterone needs to be adjusted. Good luck. See you at the gym.

Dr. Bob


Previous
Reverse Facial Wasting without meds
Next
Can you feed me some information regarding recent Paris conference

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement